MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number MCS-P3-31-AOA-US
Medical Device Problem Codes Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Cardiac Enzyme Elevation (1838); Fatigue (1849); High Blood Pressure/ Hypertension (1908); Heart Failure/Congestive Heart Failure (4446); Myocardial Hypertrophy (4447); Mitral Valve Insufficiency/ Regurgitation (4451); Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 11/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that approximately 7 years, 11 and a half months following the implant of this transcatheter bioprosthetic valve, the patient presented to the emergency department with complaint of shortness of breath and fatigue.Diagnostic testing included a scheduled non-contrast computed tomography and a transthoracic echocardiogram to rule out stenosis and thrombosis of the dislodged valve.Review of the transthoracic echocardiogram showed lt ventricle: moderate concentric hypertrophy.Estimated ejection fraction was (b)(4).Ventricular pacing from the permanent pacemaker.Left atrium: severely dilated.Rt atrium: moderately dilated.Mild tricuspid regurgitation.Trivial mitral regurgitation.Transvalvular velocity was within normal valve limits.The aortic valve structure and function were normal, no evidence of stenosis; there was no valvular insufficiency or paravalvular leak.Laboratory results from blood tests showed the white blood cell (wbc) count, blood urea nitrogen (bun), creatinine, aspartate aminotransferase (ast), international normalized ratio (inr), creatine kinase (ck), and troponin were above normal limits at admission.Subsequently, the patient was diagnosed with acute-on-chronic diastolic congestive heart failure (chf) and was admitted to the hospital.Of note, chf was existing prior to the valve implant procedure.Hypertension was noted.At discharge, creatinine, wbc, and ck showed decline; however, the bun continued to increase.No intervention or treatment was provided; the patient was discharged to a post-acute reha biliation center with recommendation to continue with the existing medical therapy as outlined by internal medicine.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Pe 701171206 rr 2025587-2016-00014 - h10: regulatory report 2025587-2016-00014 was identified as a duplicate event to this regulator y report.New information was received.Continuation of d10: product id mcs-p3-31-aoa-us (serial: (b)(6)); product type: 0195-heart valves; implant date (b)(6) 2015.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COREVALVE TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18293173
Report Number2025587-2023-05129
Device Sequence Number7083898
Product Code NPT
UDI-Device Identifier00643169448551
UDI-Public00643169448551
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2017
Device Model NumberMCS-P3-31-AOA-US
Device Catalogue NumberMCS-P3-31-AOA-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/08/2023
Date Device Manufactured10/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight108 KG